Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Diabetic. Has hypothyroidism and osteoarthritis. Kidney problem?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
My mom is diabetic. Has Hypothyroidism and having tablets for them. She has osteoarthritis on hip and signs of it on knee and ankle. (From urine test) Her urea is 36.2 mg/dl, creatinine is 0.7 mg/dl and uric acid is 4.9 mg/dl. Is she having any kidney ailment or developing to have one?
Posted Fri, 31 May 2013 in Kidney Conditions
Answered by Dr. G.Srinivasan 30 minutes later
Welcome to the forum.
Her kidney function tests as shown in urea and creatinine are normal at present.
She needs to check these tests on a regular basis to monitor kidney function.
She also needs urine albumin or micro-albumin tests during the above tests to keep a check on kidney function as diabetic nephropathy is a potential complication of diabetes.
Hope this helps.
Best regards
Above answer was peer-reviewed by
Follow-up: Diabetic. Has hypothyroidism and osteoarthritis. Kidney problem? 1 hour later
In the urinalysis, it came out as traces of protein and endemetrial cells were numerous. Is it a concern? Other renal expert told she is at the early stages of nephropathy.

Also, as you may see in attached report, her CRP is 8.2. What impact it will have on her, as I mentioned the diagnosis made on her.
Answered by Dr. G.Srinivasan 11 hours later
Welcome back.
Traces of protein means either nephropathy.
This can be concluded by GFR estimation and microalbumin measurements.
CRP is a marker- positive in many conditions and hence need to be interpreted in the light of clinical condition.
Please followup with the renal expert and follow his advice on regular measurements of GFR and microalbumin.
Best regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor